High Wind, Guadalupe Mountains of Culberson County
- When
- February 8, 4:51 AM MST to 1:42 PM MST
- Where
- Guadalupe Mountains of Culberson County forecast zone
- Measured
- 47 kt (54 mph) measured sustained
- Reported by
- ASOS
A strong cold front brought sustained northeast winds in excess of 40 mph for several hours.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MAF wrote it up.
A strong cold front brought sustained northeast winds in excess of 40 mph for several hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Feb 8, 4:15 AM MST, 36 minutes earlier.
Area Forecast Discussion National Weather Service Midland/Odessa TX 515 AM CST Fri Feb 8 2019 .AVIATION... 12Z TAF issuance Northeast winds will become breezy late this morning behind the strong cold front that moved through Thursday. Mid level clouds will also increase but remain VFR. && .PREV DISCUSSION... /issued 420 AM CST Fri Feb 8 2019/ DISCUSSION... Upper low off the CA coast will weaken as it moves ashore putting the region into SW flow aloft. A secondary low will follow it down the NW coast Saturday develop into a long wave trough that will reach the Rockies Monday. High pressure builds in behind it. A cold front moved through the area last night bringing much colder air to the region. Morning temps were already in the teens and 20s... as of 10z Tatum has already reached 13 degrees. Temperatures will be unseasonably cold today as cold air advection... an easterly wind... and ample cloud cover combine to keep temps down. Highs today will generally be in the 30s and 40s with some 50s along the Rio Grande. Not much warming Saturday but readings return to near normal by Sunday. Highs in the 60s and 70s expected next week. Guidance pointing to a possible high wind event through GDP this morning but pressure gradient not strong and wind speeds across the plains have not been strong either. Therefore will not issue a warning but speeds could approach criteria. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 39 22 42 33 / 0 0 0 0 Carlsbad 42 22 44 27 / 0 0 0 0 Dryden 44 29 47 34 / 0 0 0 0 Fort Stockton 42 26 48 36 / 0 0 0 0 Guadalupe Pass 34 20 44 38 / 0 0 0 0 Hobbs 38 21 42 29 / 0 0 0 0 Marfa 43 19 53 28 / 0 0 0 0 Midland Intl Airport 40 24 45 34 / 0 0 0 0 Odessa 40 22 45 35 / 0 0 0 0 Wink 42 25 47 31 / 0 0 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 29/99/
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 347 AM CST Fri Feb 8 2019 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-091000- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 347 AM CST Fri Feb 8 2019 /247 AM MST Fri Feb 8 2019/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...Today and Tonight Strong northeast winds are possible today through Guadalupe Pass behind a cold front. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
1 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2019Every state in 2019This day in weather historyWarnings in Texas, February 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 803938.